Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 18, 2003, 5:49 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2003, 5:49 PM CDT (22:49 UTC)
- Expired
- Sep 18, 2003, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 182253 FFWFTW TXC309-190145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CDT THU SEP 18 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 549 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY FALLING OVER NORTHERN MCLENNAN COUNTY. RADAR ESTIMATES THAT 2 TO 4 INCHES HAS FALLEN FROM CHINA SPRING TO WEST SINCE 3 PM. RAIN CONTINUES TO FALL AND AN ADDITIONAL 2 INCHES IS LIKELY BY 7 PM. WATER HAS BEEN REPORTED COVERING PORTIONS OF I-35 NORTH OF WACO. MOTORISTS SHOULD EXERCISE EXTREME CAUTION THIS EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...LACY-LAKEVIEW... WEST EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3165 9742 3150 9727 3165 9694 3183 9706 $$ ROBBINS
2 follow-up statements
000 WGUS74 KFWD 182320 FFSFTW TXC309-190145- FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT THU SEP 18 2003 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 845 PM CDT... DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN A ONE HOUR PERIOD ENDING AT 615 PM BETWEEN GHOLSON AND VALLEY MILLS. THE RAINFALL IS INTENSIFYING IN THIS AREA AND A DANGEROUS FLASH FLOOD SITUATION MAY BE DEVELOPING. FLOODING HAS BEEN REPORTED IN CHINA SPRING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR THE LATEST INFORMATION. $$ ROBBINS
000 WGUS74 KFWD 190142 FFSFTW TXC309-190200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 841 PM CDT THU SEP 18 2003 ...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY WILL EXPIRE AT 845 PM CDT... AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN CONTINUING OVER CENTRAL AND NORTHERN MCLENNAN COUNTY. MOVEMENT OF THE RAIN WAS SLOWLY SOUTHEAST. WHILE THE HEAVY RAINFALL HAS ENDED AND THE THREAT OF FLASH FLOODING HAS DIMINISHED...PERIODS OF RAIN WILL CONTINUE THROUGH THE EVENING. PONDING OF WATER IN DITCHES...LOW SPOTS...AND OTHER FLOOD-PRONE AREAS IS POSSIBLE OVERNIGHT. IF YOU ARE TRAVELING...PROCEED WITH CAUTION AND AVOID AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3184 9706 3155 9688 3140 9730 3160 9757 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:00 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 18, 4:00 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED WITH NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU SEP 18 2003 .AFTERNOON PUBLIC DISCUSSION 345 PM CDT... REMARKABLY POTENT CONVECTION WELL IN ADVANCE OF SFC FRONT...WITH NO SIGNIFICANT BOUNDARY FOR FOCUS. DEEP MOIST ADVECTION IN AREA OF LOW CIN. SOME WEAK CONVECTION ALONG FRONT...BUT ONGOING PRECIPITATION ACROSS NORTH TEXAS LIKELY TO DIMINISH FURTHER FRONTAL CONVECTION AS FRONT TRAVERSES THE CWA THIS EVENING. FRONT JUST NOW ARRIVING IN NW ZONES...WIND SHIFT AT GRAHAM AT 2030Z. FROPA AT DFW AROUND SUNSET... WILL CLEAR SE ZONES AFTER MIDNIGHT. TEMPS BELOW CLIMO FRI-SUN...SLOWLY REBOUNDING. RETURN FLOW BEGINS LATE SATURDAY. NEXT FRONT ARRIVES SUN NIGHT WITH BETTER DYNAMICS. TROUGH DIGS FURTHER SOUTH...BUT LIKELY TOO SOON FOR SIGNIFICANT MOISTURE REBOUND. NEW AVN RUN SLOWER WITH FRONT THAN 00Z MRF...IN BETTER AGREEMENT WITH OTHER EXTENDED MODELS. SMEARED CHANCE POPS SUN INTO SUN NIGHT...DUE TO UNCERTAINTY IN TIMING. SUBSIDENT NW FLOW WITH DRY COLUMN TO FOLLOW THE BULK OF THE FORTHCOMING WORKWEEK. 25 FCSTID = 25 DFW 60 78 54 83 / 30 0 0 0 ACT 62 81 57 85 / 40 0 0 0 PRX 60 77 53 80 / 40 0 0 0 DTO 58 77 53 82 / 30 0 0 0 TKI 58 77 54 82 / 30 0 0 0 DAL 60 78 55 83 / 30 0 0 0 TRL 61 79 55 83 / 40 0 0 0 CRS 62 81 57 85 / 40 0 0 0 TPL 63 82 58 86 / 30 10 0 0 .FWD... TX...NONE.
Hazardous weather outlook, Sep 18, 3:45 PM CDT, 2 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU SEP 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS NORTH TEXAS THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE UNSTABLE AND VERY MOIST AIRMASS AHEAD OF THE FRONT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINS...FREQUENT LIGHTNING...AND GUSTY WINDS WILL ACCOMPANY SLOW MOVING THUNDERSTORMS THIS EVENING. THUNDERSTORM CHANCES WILL DIMINISH FROM NORTH TO SOUTH OVERNIGHT AS DRIER AND MORE STABLE AIR MOVES SOUTH FROM OKLAHOMA. .DAYS TWO THROUGH SEVEN... ANOTHER COLD FRONT WILL MOVE INTO NORTH TEXAS THIS WEEKEND...WITH SCATTERED THUNDERSTORMS FORECAST FROM SUNDAY MORNING INTO MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS MAY WANT TO MONITOR THE LATEST CONDITIONS WITH RESPECT TO LOCALIZED FLOODING THROUGH THIS EVENING. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:53 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Sep 18, 5:06 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson, Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.